MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN RH 130 DEG 11MM X 380MM; TRAUM IMPLANT

ZIMMER BIOMET, INC. HFN RH 130 DEG 11MM X 380MM; TRAUM IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: uk.The customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient had an initial surgery approximately 2 years ago, she has since had a right broken affixus hip fracture nail which had to be removed and the fracture fixed with a synthes trochanteric hook plate.The original fracture was a sub trochanteric fracture extending distally towards the mid shaft.A cable can be seen on the x-ray at the time of removing the nail showing some callous formation around the mid to proximal section of bone and looks to have healed.The nail had broken at the circle section where the lag screw goes through the nail and into the femoral neck and acetabula head.The femur has fractured from the lateral side approximately 8cm below the greater trochanter and extended medially towards the lesser trochanter and inferior femoral neck.There was no discernable reason as to why the nail had broken.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : will not be returned.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Proposed component code: mechanical (g04) - im nail reported event was unable to be confirmed as the radiographs that were provided identified that through three views of the right hip demonstrate an intramedullary rod and gamma nail fixation for a sub trochanteric hip fracture.Fractured intramedullary rod at the gamma nail.Proximal cerclage wire is still intact.Oblique, now displaced fracture involving the sub trochanteric region with bony callus formation.Additional oblique fracture involving the proximal femoral diaphysis.No dislocation.Osteopenia noted.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the provided pictures identified the nail has fractured through the lag screw hole.The distal fragment of the fractured nail has scratches present on the outside of the proximal end, which are likely a result of instrumentation used for explantation.The mating surface of the nail to the lag screw and the lag screw itself exhibit markings along the shaft which are consistent with implantation / use / explantation through the nail.Biological debris is present throughout.Part number confirmed; what is visible of the lot number is confirmed.It remains that a root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HFN RH 130 DEG 11MM X 380MM
Common Device Name
TRAUM IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14743667
Report Number0001825034-2022-01417
Device Sequence Number5175220
Product Code HSB
UDI-Device Identifier00887868039171
UDI-Public(01)00887868039171(17)310517(10)797590
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number814511380
Device Lot Number797590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/18/2022
08/29/2022
02/28/2023
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/10/2022
09/01/2022
03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexFemale